what is it about anti depressants always giving me breathing problems? Does anyone experience this? I've tried numerous ones when I was younger and never had a problem before. Is there something in them does anyone know, like something to do with histamines or anything? I've tried citalopram, Zoloft, and now I'm on Paxil and getting off it as we'll cause it makes me tired and short of breath the majority of the day. I keep telling my doctor and she doesn't really get it either, I've gotten a chest ct scan, pulmonary function test, and a regular x ray when I first started it and nothing came up. I did have asthma as a kid, so Idk if it's that or what. I plan on going back to effexor soon, which worked well for 5 years before I stupidly hopped off it. I remember being really anxious in the beginning but if I have a hard time breathing, I'm done with trying these meds. Any input would be appreciated.
Based on your posts, and you've been posting on the Medication board for many months, you already are in a state of anxiety. The breathing problems, which come from an anxious mind, are a product of what you are feeling now, not so much the medication. Every anxiety disorder sufferer can relate with your current situation, because if anxiety is not managed properly, it can really screw up our lives.
Believe me I know, since I have felt the months of constant feelings of doom, the loss of employment, the crazy panicky feeling that gets activated over almost anything, even stupid things, and the regret that I once knew the feeling of happiness. And based on what you've written, you once felt stable on Effexor, about a year ago, but then got off, and haven't yet recovered for months.
When your psychiatrist puts you back on the Effexor - and as Insights has posted on this forum to all antidepressant second timers, like yourself - second time usage of an antidepressant (like Effexor) will not guarantee
the same effect as when you first started. If I remember correctly you were at 50mg Effexor, and more than likely, you are probably going to be on a much higher dose, once you get back on it, by slowing upping the dose, since your brain may not adjust as quickly to Effexor as it once did, when first starting.
During the Effexor transition, you can't expect this instant feeling of peace to descend upon you, because the antidepressant doesn't slather your brain with serotonin so you automatically feel better, instead the medication engages your brain to heal itself, through neurogenesis, where dead brain cells from previous psychological stress start to recover themselves. Antidepressants reverse the process of brain atrophy, however it may take between 3 and 12 weeks for this process to happen.
And you don't seem very patient right now. If you were to get back on the Effexor or another antidepressant, you will probably experience more anxiety during the initial weeks of your new antidepressant. The idea that you can pop one Effexor, and then expect instant relief from your anxiety is nonsense, because your brain has to be given a few weeks to react to the pill in order to regenerate itself. During the regeneration, your brain has to activate anxious parts of itself in order to build that parts of the hippocampus that died from previous psychological stress.
However - if you take the Valium regularly - which has the longest half life of all the benzodiazepines, you will have more access to the GABBA that you so instantaneously crave for to calm your anxiety down. Unfortunately popping an Effexor will not give you that instant relief that you want now. When you start the Effexor again, and titrate your dose up, the Effexor will start to work on neurogenesis, however during the interim, your mind can calm down through the benzodiazepine much sooner
So - if you really want to feel good for a while - you really should ground yourself with a benzodiazepine, like Valium, first. You may have fears of being dependent on a benzo, however after the craziness of what you've experienced the past year, you may have to join the other anxiety sufferers that visit this board, and have accepted being on anxiety on medication for life. Without the medication, your brain can't function properly on its own, and will be in a state of anxiety, like what you are experiencing now, with the breathing problems and the constant feelings of doom. So taking a benzodiazepine long term should be ideal to your health, as you transition to an antidepressant, like Effexor, for anxiety management.
Technically, at this point, weaning off Klonopin is a really bad move on your part,
, because you really need to be on a benzodiazepine daily, and the fact that you feel crazy would tell you. I mention Valium because it has a longer half life that Klonopin, so if you were to take 20mg of Valium a day, the medication would stay in your system longer, where it could control your lack of Gabba which is causing your feeling of craziness. You could get the same effect on the Klonopin, if you took it daily too.
So if your doctor mentioned that you take the benzodiazepine daily, I would follow her orders, because it could remove the anxiety that you are going through now, until the new dosage of Effexor takes into affect. Again, though, that time period maybe between two to three months, and you don't seem like the type that can wait that long to feel better.
If you take the Valium/Klonopin daily, you'll feel better sooner than two to three months.